Author Topic: Cross taper  (Read 605 times)

[Buddie]

Cross taper
« on: December 01, 2022, 07:07:39 pm »
What benefits would i see from swapping to valium. I currently am on ativan and i just dropped to .25mg twice a day. For me the withdrawal is all mental. I am in the boat of hating taking it. I feel
Immense guilt at every dose so when i cut my dose yesterday i actually felt good. Just wondering if i should carry on with the ativan at this point or cross. Im more concerned with PAWS. Apart of my doesnt believe this is the ativans doing but a potential burn out of my Effexor. However since i started this episode in sept i have found out a few things. I have sleep apnea and have been treating it for a few months now. I also found out that my overall testosterone is 153 and im a 28yo male. As far as interdose withdrawls i cant say i have anything physical other than getting really aggitated right before i take my next dose. Anyway im day 2 at .25 mg twice and i take it 12 hours apart so im not sure if valium would be worth it or just keep cutting .25 id imagine a few weeks and ill just take .25 at night. Just wondering if anyone else just tapered ativan and it went well.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Cross taper
« Reply #1 on: December 04, 2022, 04:14:14 pm »
Hi [...]

I feel like we already had a conversation about your psychiatrist tapering much too fast, and I think you recognise that. The fact that youíre agitated before your next dose says you are experiencing interdose withdrawals, so I think thatís something you need to remedy. You are only 2 days post reduction, but one of my main concerns (if Iím correct about your thinking) is that you seem to be heading towards removing doses until youíre left with only one dose, and this is not the way to taper because of the short half life of Ativan. You will end up having severe interdose withdrawals. The idea is to maintain all your doses as best you can, and simply taper a certain percentage of each dose away whilst maintaining all dosing times. You may need to split your doses into 3 or 4 doses a day and taper a small amount from each until all daily doses are much lower. If you are only dosing .25 twice a day, you may instead need to dose .166 three times per day or .125 four times per day. It can take some time to adjust to splitting and spreading your doses out, so you would have to allow yourself that time to adjust. The end goal being to avoid continuous interdose withdrawals so you feel more comfortable and balanced throughout the day. Then you would taper more slowly than you have been, as symptoms tend to become much more challenging the lower your dose, especially if youíre tapering too fast, as your brain doesnít have time to adjust to the large reductions in dose. We can talk about this more if you like. You may have questions about how to taper smaller amounts and the various methods and potential options at your disposal.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Cross taper
« Reply #2 on: December 04, 2022, 06:22:48 pm »
I tak to my psychiatrist tomorrow. Im doing okay. As far as interdose im not sure if i get it. I get more worked up because i take it like i feel guilty. I am tempted to just pitch it. But i dint want to do damage to my brain. Hopefully he will swap me to valium and we can start at 2.5 twice and make quarter cuts every two weeks but idk if ill do good with valium.

Just keep in mind that you cannot switch directly to Valium from Ativan. It has to be a crossover. Valium takes a long time to build up in your blood, so if you stop taking a short half life benzo for a direct swap to a long half life benzo, you will go through intense withdrawal as the short half life benzo leaves your body quickly and the long half life benzo takes a considerable amount of time to build up in your body before it can buffer the loss and withdrawal of the Ativan. Check out the Lorazepam to Valium crossover schedules in the Ashton Manual to see how it should be done. Please donít put yourself through any needless suffering.

The Ashton Manual

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.